Alert archive / New York / Flash Flood Warnings in 2009
Flash Flood Warning 9, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jun 30, 2009, 1:45 PM EDT for Montgomery County, New York. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2009, 1:45 PM EDT (17:45 UTC)
- Expired
- Jun 30, 2009, 5:45 PM EDT
- In force
- 4 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Montgomery County, NY
The radar
The Albany radar (KENX), 54 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 3:05 PM EDT | FLASH FLOOD | Palatine Bridge, NY | STATE ROUTE 10 CLOSED UNTIL FUTHER NOTICE DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 80 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KALY 301745
FFWALY
NYC057-302145-
/O.NEW.KALY.FF.W.0009.090630T1745Z-090630T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
145 PM EDT TUE JUN 30 2009
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITIES OF...FONDA...CANAJOHARIE...
* UNTIL 545 PM EDT
* AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMES...
TRIBES HILL...ST. JOHNSVILLE AND FORT PLAIN
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AROUND TWO AND A
HALF INCHES OF RAIN IN THE LAST HOUR. AN ADDITIONAL 1 TO 2 INCHES
IS POSSIBLE THROUGH 3 PM. PONDING OF WATER ON ROADWAYS AND STANDING
WATER IN LOW LYING AREAS HAS ALREADY BEEN REPORTED. ADDITIONAL RUN
OFF WILL PRODUCE LOCALIZED FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBANY.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4304 7473 4298 7455 4298 7429 4279 7428
4278 7443 4286 7475
$$
NAS/RCK1 follow-up statement
000
WGUS71 KALY 302026
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
426 PM EDT TUE JUN 30 2009
NYC057-302145-
/O.CON.KALY.FF.W.0009.000000T0000Z-090630T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY NY-
426 PM EDT TUE JUN 30 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
MONTGOMERY COUNTY...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE LIGHT TO MODERATE RAINFALL THAT COULD AGGRAVATE THE FLASH
FLOODING OVER THE WARNED AREA. RAINFALL RUN OFF WILL CONTINUE
THROUGH 545 PM...CONTRIBUTING TO STANDING WATER ON ROADWAYS AND LOW
LYING AREAS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRIBES
HILL...ST. JOHNSVILLE...FORT PLAIN AND FONDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF A QUARTER TO HALF INCH ARE POSSIBLE
IN THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4304 7473 4298 7455 4298 7429 4279 7428
4278 7443 4286 7475
$$
NASWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 1:15 PM EDT, 30 minutes earlier.
Area forecast discussion, Jun 30, 1:15 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 115 PM EDT TUE JUN 30 2009 .SYNOPSIS... A STRONG UPPER LEVEL LOW NEAR THE EASTERN GREAT LAKES REGION WILL KEEP THE WEATHER UNSETTLED THROUGH MOST OF THE WORK WEEK. THIS SLOW MOVING CUTOFF LOW WILL PRODUCE SHOWERS AND THUNDERSTORMS OVER THE NEXT FEW DAYS...AS DISTURBANCES ROTATE AROUND THE UPPER LOW. SOME OF THE THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINFALL. && .NEAR TERM /THROUGH TONIGHT/... JUST A QUICK NOTE TO STATE THAT BGM RECEIVED A REPORT OF 3/4 HAIL IN DELAWARE COUNTY WITH A VIL OF @45...SO THAT IS ROUGHLY THE VIL OF THE DAY. MAGLENTA PARAMETERS FROM 12Z SOUNDING SUGGEST MINOR SEVERE..AND HAIL INDEX SOLIDLY IN MINOR HAIL...WITH POTENTIAL PENNIES AND NICKELS FOR HAIL...OF COURSE THE REAL ATMOSPHERE WILL DECIDE THE EXTENT OF SEVERE WEATHER...HAIL AND DAMAGING WINDS. ACCAS SEEN OUTSIDE OUR OFFICE HERE AT CESTM 30-60 MINUTES AGO...AND AN 18Z SOUNDING IS PLANNED HERE. LIGHT SOUTHEAST LOW LEVEL FLOW OVER AREAS ALONG AND EAST OF THE HUDSON RIVER MAY ENHANCE DIRECTIONAL SHEAR AS STORMS APPROACH...BUT LIFTED CONDENSATION LEVELS OFF OUR 12Z ALB SOUNDING ARE RATHER HIGH...BUT WILL WATCH FOR ANY POTENTIAL ISOLATED SPIN UPS. 18Z SOUNDING SHOULD PROVIDE CLEARER PICTURE AS FAR AS CONVECTIVE POTENTIAL...BUT CURRENT MESOSCALE DATA AND NEWEST GUIDANCE VERY CONSISTENT WITH TRENDS AS CLEARING AHEAD OF CONVECTION ALONG PERIPHERY OF UPPER LOW...ALONG WITH CONTINUED COOLING ALOFT...WILL SUPPORT SEVERE STORMS THIS AFTERNOON. LOCALLY HEAVY RAIN POSSIBLE...EVEN THOUGH PWATS ARE NOT VERY ANOMALOUSLY HIGH...SOME TRAINING OF LINES AND SEGMENTS COULD PRODUCE SOME LOCALIZED RUN OFF PROBLEMS. PREVIOUS AFD BELOW... AS OF 400 AM EDT...THE LATEST SATELLITE IMAGERY THIS MORNING HAS A CUTOFF LOW CENTERED NEAR LAKE ERIE. THIS CUTOFF WITH ITS ASSOCIATED COLD POOL /H500 TEMPS OF -15C TO -17C OVER MI/ WILL IMPACT THE FORECAST AREA TODAY THROUGH MOST OF THE WEEK. FORECASTER CONFIDENCE IS HIGH FOR THE AFTERNOON PERIOD FOR THE POTENTIAL OF STRONG TO SEVERE CONVECTION. PAST AND PRESENT CSTAR RESEARCH ON WARM SEASON CUTOFF LOWS HAS SHOWN MINOR/MAJOR SEVERE WEATHER BOUTS CAN OCCUR OVER THE NORTHEAST. THE SYNOPTIC PATTERN AND CONVECTIVE PARAMETERS FROM THE NAM/GFS INDICATE MARGINAL SEVERE HAIL AND/OR WIND DAMAGE WITH BOWING SEGMENTS WILL BE POSSIBLE. WE AGREE WITH SPC FOR THE SLIGHT RISK TODAY ACROSS ERN NY AND WRN NEW ENGLAND. THE CUTOFF HAS A NEUTRAL TILT WITH A SHORT WAVE TROUGH THAT WILL BE SLICING THROUGH THE REGION DURING THE PM. AT THE SFC...AN OCCLUDED FRONT IN ASSOCIATION WITH THE MID LEVEL SHORT WAVE WILL FOCUS THE SHOWERS AND THUNDERSTORMS. STRONG DIFFERENTIAL CYCLONIC VORTICITY ADVECTION WILL BE ONGOING. ALOFT...A MID-/UPPER- LEVEL JET STREAK WILL BE SETTING UP OVER THE MID ATLANTIC REGION/SRN NY/SRN NEW ENGLAND. AN AREA OF UPPER LEVEL DIVERGENCE WILL BE OVER ERN NY AND WRN NEW ENGLAND...AS WE WILL BE LOCATED ON THE CYCLONIC EXIT REGION/LEFT FRONT QUADRANT OF THE JET STREAKS. SFC DEWPOINTS WILL BE POOLING IN THE SOUTHERLY FLOW IN THE BOUNDARY LAYER INTO THE U50S TO POSSIBLY MID 60S. PRECIPITABLE WATER VALUES WILL GENERALLY BE IN THE 1-1.50 INCH RANGE. LOW-LEVEL THETA-E ADVECTION WILL BE INCREASING AHEAD OF THE IMPULSE ROTATING AROUND THE CUTOFF. SBCAPE VALUES ARE IN THE 1000-1500 J/KG RANGE FROM THE NAM...WITH POCKETS OF SLIGHTLY GREATER AMOUNTS. THE GFS SHOWS SOME CIN AND LIMITED INSTABILITY SOUTH OF THE CAPITAL REGION DUE TO STRATUS/LIMITED HEATING FROM THE MARINE AIR. WE THINK THIS IS A LITTLE OVERDONE...AND THINK SBCAPE VALUES OF AT LEAST 1000 J/KG ARE POSSIBLE THERE. THE H500 TEMPS ARE GOING TO COOL TO -12C TO -15C OVER THE REGION. MID LEVEL LAPSE RATES APPROACH 6-6.5C/KM. THE DETERMINISTIC GUIDANCE DOESN/T COOL THEM MUCH LOWER...SINCE THE CORE OF THE COLDEST AIR REMAINS WEST OF THE HUDSON RIVER VALLEY. THE 0-6 KM BULK SHEAR IS GENERALLY 30-40 KTS WITH ORGANIZED CONVECTION LIKELY OF THE MULTI-CELLULAR VARIETY EVOLVING INTO LINES/CLUSTERS. IN TERMS OF THE HAIL THREAT...FREEZING LEVEL AND WET BULB ZERO HEIGHTS ARE IN THE 8.5-10 KFT AGL RANGE...WHICH PAST OFFICE RESEARCH HAS SHOWN TO BE QUITE OPTIMAL FOR SEVERE HAIL..IF SBCAPE VALUES OF AROUND 1000 J/KG ARE REALIZED. OUR LOCAL MAGLENTA SEVERE WEATHER INDEX YIELDS A MINOR SEVERE EVENT DUE TO LOW EHI VALUES WELL UNDER 1...AND 0-3 KM SRH VALUES WELL UNDER 100. THIS CONDITIONAL SEVERE WEATHER INDEX WILL HAVE A BETTER HANDLE OF THE POTENTIAL SEVERE WEATHER SITUATION WITH A 12/18Z SOUNDING. WE EXPECT SOME SUNSHINE TO OCCUR ACROSS MUCH OF ERN NY IN THE LATE MORNING AND EARLY AFTERNOON WHICH WILL HELP DESTABILIZE THE BOUNDARY LAYER...AND ALLOW MAX TEMPS IN THE MID 70S TO THE LOW 80S IN THE VALLEYS...AND U60S TO MID 70S OVER THE HILLS AND MTNS. WE PLACED ENHANCED WORDING FOR POSSIBLE SEVERE THUNDERSTORMS...WITH DAMAGING WINDS...AND LARGE HAIL. HVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY CONVECTION. LIGHT SOUTHERLY STEERING WINDS MAY ALSO RESULT IN TRAINING CELLS. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... TUE NIGHT...THE THREAT FOR ANY SEVERE CONVECTION WILL WANE WITH THE LOSS OF THE DAYTIME HEATING. WE KEPT SEVERE WORDING IN THE GRIDS UNTIL 01Z/9 PM. THE CONCERN INCREASES FOR HVY RAINFALL...AS THE 00Z LOCAL WRF RUN HERE AND THE NAM12 DO SHOW A CONVECTIVE BULLSEYE OF QPF FOR POSSIBLE TRAINING THUNDERSTORMS IN THE UPPER HUDSON RIVER VALLEY NORTHWARD INTO THE CHAMPLAIN VALLEY. THERE COULD BE SOME OROGRAPHIC ENHANCEMENT OFF THE NRN ADIRONDACKS TOO. WE WILL CONTINUE THE MENTION OF HVY RAINFALL WITH THE DIMINISHING CONVECTION UNTIL MIDNIGHT. WE LOWERED THE POPS TO CHANCE VALUES AFTER MIDNIGHT...EXCEPT WE KEPT LIKELY VALUES NORTH AND EAST OF THE CAPITAL REGION AND SARATOGA SPRINGS. ANY PARTIAL CLEARING COUPLED WITH SFC DEWPOINTS IN THE 60S...AND WET GROUND WILL ALLOW PATCHY DENSE FOG FORMATION. WEDNESDAY... THE CUTOFF REMAINS CENTERED OVER LAKE HURON AND GEORGIAN BAY. ANOTHER VORT MAX ROTATES AROUND IT ACROSS ERN NY AND WRN NEW ENGLAND WITH MORE SHOWERS AND THUNDERSTORMS...ESPECIALLY TIED TO THE DIURNAL HEATING. IT IS A BIT MURKIER IN TERMS OF THE SEVERE WEATHER THREAT ON THIS DAY. THERE IS LESS INSTABILITY AND DEEP SHEAR. THE GFS DOES PAINT AN INSTABILITY AXIS OF 1500-2000 J/KG IN THE HUDSON RIVER VALLEY...BUT THAT IS WITH SFC DEWPOINTS IN THE U60S TO NEAR 70 /THIS LOOKS OVER DONE/. PWATS REMAIN SOMEWHAT HIGH AT 1-1.50 INCHES. THE GLOBAL AND SHORT RANGE ENSEMBLES INDICATE THESE PWATS ARE BARELY A STANDARD DEVIATION ABOVE NORMAL. CHANNELED S/SW FLOW COULD ALLOW SOME TRAINING AGAIN. PAST CSTAR HAS SHOWN GETTING THE SENSIBLE WEATHER RIGHT WITH CUTOFFS IS VERY DIFFICULT. WE KEPT THE HEAVY RAINFALL ENHANCED WORDING WITH ANY CONVECTION ON WED. WE WILL MENTION HEAVY DOWNPOURS IN THE HWO. WE WILL HAVE TO BE VIGILANT FOR ANY ISOLD FLASH FLOODING...WHICH WILL HINGE ON WHERE ANY HEAVY RAIN FALLS ON TUE. FORECASTER CONFIDENCE IS NOT HIGH ON THE FLASH FLOOD THREAT AT THIS TIME. WEDNESDAY NIGHT INTO THURSDAY...NOT MUCH CHANGES WITH THE UNSETTLED WEATHER CONTINUING WITH THE CUTOFF. THE GOOD NEWS IS THAT IT IS BEGINNING TO LIFT N/NE TO NEAR OTTAWA. A SFC TROUGH EXTENDS SOUTHEAST TO NEW SOUTHWESTERN NEW ENGLAND WITH PERHAPS THE MODERATE TO HEAVY RAINFALL SHIFTING EASTWARD ACROSS NEW ENGLAND. WE CONTINUED LIKELY POPS WITH JUST ISOLD TSRAS THU PM. MOST THE FORECAST AREA SHOULD RECEIVED 1-2 OF RAINFALL WITH LOCALLY HIGHER AMOUNTS BY THU EVENING. MAX TEMPS WILL CONTINUE TO RUN ABOUT 5-10 DEGREES BELOW NORMAL IN THE MOIST AND UNSETTLED AIR MASS. MIN TEMPS WILL ACTUALLY RUN A LITTLE ABOVE NORMAL. && .LONG TERM /THURSDAY THROUGH MONDAY/... ONCE AGAIN...NOT MUCH HOPE FOR DECENT SUMMER WEATHER DURING THE ENTIRE EXTENDED FORECAST. GFS/ECMWF FORECAST THE LARGE CLOSED UPPER LOW TO BE JUST NORTHEAST OF GEORGIAN BAY AT THE START OF THE LONG TERM PERIOD...WITH THE LOW CENTER AND TROF AXIS MOVING TO THE EAST OF THE REGION BY FRIDAY EVENING (GFS HAS IT MOVING THROUGH BY FRIDAY MORNING). HOWEVER...AS THIS SYSTEM APPEARS TO FINALLY MOVE OUT OF OUR AREA...ANOTHER UPPER LOW/TROF DROPS SOUTHEAST OUT OF CANADA ON SATURDAY...WITH A THIRD SYSTEM POSSIBLE SUNDAY NIGHT/MONDAY...THUS KEEPING THE UNSETTLED WEATHER PATTERN GOING THROUGH THE END OF THE LONG TERM PERIOD. WILL START OUT WITH MOSTLY CLOUDY SKIES AND POPS AROUND 40 PERCENT FOR THURSDAY NIGHT AND FRIDAY...LOWERING BRIEFLY TO MAINLY SLIGHT CHANCE FOR FRIDAY NIGHT BEFORE INCREASING AGAIN ON SATURDAY AHEAD OF THE NEXT UPPER LEVEL WAVE. FOR SATURDAY NIGHT AND BEYOND...HAVE FORECAST MAINLY SLIGHT CHANCE POPS WITH PARTLY CLOUDY SKIES...BUT CONSIDERING THE WEATHER PATTERN OF LATE...HAVE A FEELING THIS FORECAST MAY BE TOO OPTIMISTIC. TEMPS WILL AVERAGE A FEW DEGREES BELOW NORMAL DURING THE LONG TERM PERIOD WITH HIGHS IN THE UPPER 60S AND 70S...AND LOWS BETWEEN 50 AND 60. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... UPPER LOW OVER THE GREAT LAKES WILL CAUSE SOME AVIATION PROBLEMS STARTING THIS AFTERNOON. VFR FLIGHT CONDITIONS WERE PREVAILING ACROSS THE AREA LATE THIS MORNING BUT THE AIR WAS BECOMING INCREASINGLY UNSTABLE WHICH WILL LEAD TO CLOUDS AND CONVECTION. THERE WILL BE AREAS OF MVFR CEILINGS AND VISIBILITY IN THE STORMS WITH POSSIBLE HAIL AND STRONG WINDS. THE STORMS ARE EXPECTED TO MATERIALIZE IN THE HUDSON VALLEY STARTING AROUND 1700 GMT AND THEY WILL CONTINUE INTO THE EVENING. AREAS OF IFR MAY BE EMBEDDED IN THE SHOWERS. CONVECTION WILL TAPER OFF THIS EVENING...BUT RESIDUAL MOISTURE IS LIKELY TO RESULT IN MVFR VISIBILITIES TONIGHT UNTIL SHORTLY AFTER DAYBREAK WEDNESDAY IN THE HUDSON VALLEY DUE TO FOG. THE FOG MAY BECOME DENSE ENOUGH AT KPOU TO RESULT IN IFR AND AT KGFL VISIBLITY MAY EVEN DROP TO LIFR AT TIMES. WINDS WILL BE SOUTHERLY 5 TO 10 KNOTS THIS AFTERNOON...GUSTING TO AROUND 14 KNOTS...WITH HIGHER GUSTS POSSIBLE IN SOME OF THE THUNDERSTORMS. WINDS WILL DIMINISH TO LESS THAN 5 KNOTS THIS EVENING AND WILL BE NEAR CALM TONIGHT...THEN SOUTHEAST AROUND 10 KNOTS WEDNESDAY. OUTLOOK... WED-SAT...VFR/MVFR...SCATTERED TO NUMEROUS MAINLY AFTN SHRA/TSRA AND SOME EARLY MORNING BR. && .HYDROLOGY... A CUTOFF LOW WILL PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS TUESDAY THROUGH THURSDAY BEFORE IT BEGINS TO MOVE AWAY FROM THE REGION. A SERIES OF UPPER LEVEL DISTURBANCES WILL APPROACH THE REGION FROM THE SOUTHWEST...ROTATING AROUND THE EASTERN PERIPHERY OF THE CUTOFF LOW OVER EASTERN THE GREAT LAKES REGION. THE RAINFALL COULD LEAD TO SOME MINOR RISES ON RIVERS/STREAMS...AND COULD ALSO CREATE PONDING OF WATER IN LOW LYING...POOR DRAINAGE/URBAN AREAS...ESPECIALLY SHOULD ANY HEAVIER RAINFALL PERSIST OVER A PARTICULAR AREA. WE WILL HAVE TO MONITOR FOR TRAINING THUNDERSTORMS OR LOCAL OROGRAPHIC ENHANCEMENT IN THE SOUTHERLY FLOW TUE AND WED. PRECIPITABLE WATER VALUES WILL GENERALLY BE IN THE 1-1.5 INCH RANGE FOR THE MID WEEK. SOME HOURLY RAINFALL RATES COULD BE AROUND A HALF AN INCH AN HOUR. OVERALL...THE MAIN STEM RIVERS SHOULD BE FINE DUE TO HIGH ZONE FLASH FLOOD GUIDANCE VALUES. HOWEVER...ANY TRAINING CONVECTIVE ELEMENTS MOVING REPEATEDLY OVER SATURATED GROUND COULD LEAD TO SOME ISOLATED SMALL STREAM FLOODING. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && NEAR TERM...NAS AVIATION...RCK
Hazardous weather outlook, Jun 30, 11:46 AM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1146 AM EDT TUE JUN 30 2009 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-011100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1146 AM EDT TUE JUN 30 2009 ...SEVERE THUNDERSTORM WATCH 533 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORM WATCH NUMBER 533 IS IN EFFECT UNTIL 7 PM. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AHEAD OF A STRONG UPPER LEVEL DISTURBANCE...AND AN OCCLUDED FRONT THIS AFTERNOON. SOME OF THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL GREATER THAN OR EQUAL TO THREE QUARTERS OF AN INCH IN DIAMETER...AND OR DAMAGING WINDS 58 MPH OR GREATER. THE THUNDERSTORMS COULD ALSO CONTAIN VERY HEAVY RAINFALL. THE THUNDERSTORMS WILL MOVE SOUTHWEST TO NORTHEAST AT AROUND 25 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS ON WEDNESDAY. THESE THUNDERSTORMS MAY CONTAIN LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. SEVERE WEATHER REPORTS CAN BE RELAYED TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 30, 12:52 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1252 PM EDT TUE JUN 30 2009 NYZ038>040-301730- SOUTHERN HERKIMER NY-MONTGOMERY NY-SOUTHERN FULTON NY- 1252 PM EDT TUE JUN 30 2009 ...A STRONG THUNDERSTORM IN MONTGOMERY...HERKIMER AND FULTON COUNTIES... AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING. THIS STORM WAS LOCATED 18 MILES SOUTHWEST OF ST. JOHNSVILLE...OR ABOUT 13 MILES NORTHEAST OF HARTWICK...AND MOVING NORTH AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... ST. JOHNSVILLE AND 6 MILES SOUTHEAST OF LITTLE FALLS BY 130 PM EDT KL/KGS
Special weather statement, Jun 30, 1:00 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 100 PM EDT TUE JUN 30 2009 NYZ039-040-047-301745- SCHOHARIE NY-MONTGOMERY NY-SOUTHERN FULTON NY- 100 PM EDT TUE JUN 30 2009 ...A STRONG THUNDERSTORM IN SCHOHARIE...MONTGOMERY AND FULTON COUNTIES... AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH. THIS STORM WAS LOCATED NEAR SHARON SPRINGS...OR ABOUT 7 MILES SOUTH OF CANAJOHARIE...AND MOVING NORTH AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... AMES BY 105 PM EDT CANAJOHARIE BY 125 PM EDT FORT PLAIN BY 130 PM EDT EPHRATAH BY 145 PM EDT KL/KGS
Special weather statement, Jun 30, 1:23 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 123 PM EDT TUE JUN 30 2009 NYZ063-064-301815- EASTERN ULSTER NY-WESTERN ULSTER NY- 123 PM EDT TUE JUN 30 2009 ...A STRONG THUNDERSTORM IN ULSTER COUNTY... AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF ELLENVILLE...AND MOVING NORTH AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... ELLENVILLE BY 140 PM EDT NAPANOCH BY 150 PM EDT KERHONKSON BY 200 PM EDT OKEEFE
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:59 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 61 min |
| Jun 30, 1:22 PM EDT | Areal Flood Advisory | ALY | Fulton, Montgomery, Schoharie | 3 hr |
| Jun 30, 1:53 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Montgomery | 67 min |
| Jun 30, 1:59 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 46 min |
| Jun 30, 2:16 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton | 4 hr |
| Jun 30, 2:16 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 59 min |
| Jun 30, 2:30 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 25 min |
| Jun 30, 2:32 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Schoharie, Ulster | 58 min |
| Jun 30, 3:05 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Schoharie | 55 min |
| Jun 30, 3:15 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 60 min |
| Jun 30, 3:16 PM EDT | Flash Flood Watch | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 55 hr |
| Jun 30, 3:21 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 54 min |
| Jun 30, 3:35 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Fulton, Montgomery, Saratoga, Schenectady, Schoharie | 55 min |
| Jun 30, 3:39 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Ulster | 4 hr |
| Jun 30, 3:39 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 66 min |
| Jun 30, 3:40 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren | 65 min |
| Jun 30, 3:47 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 58 min |
| Jun 30, 3:49 PM EDT | Areal Flood Advisory | ALY | Albany, Montgomery, Rensselaer, Saratoga, Schenectady | 4 hr |
| Jun 30, 3:56 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 64 min |
| Jun 30, 3:58 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Washington | 47 min |
| Jun 30, 4:00 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 45 min |
| Jun 30, 4:15 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 45 min |
| Jun 30, 4:22 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 38 min |
| Jun 30, 4:23 PM EDT | Areal Flood Advisory | ALY | Fulton, Saratoga, Warren, Washington | 4 hr |
| Jun 30, 4:50 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 55 min |
Nearby
Flash Flood Warnings in New York, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.